MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ANGIOJET SPIROFLEX; CATHETER, EMBOLECTOMY

BOSTON SCIENTIFIC CORPORATION ANGIOJET SPIROFLEX; CATHETER, EMBOLECTOMY
Model Number 10706
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/20/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that catheter break occurred.The target lesion was located in the coronary artery.An angiojet spiroflex catheter was selected for a thrombectomy procedure.However, it was noted that the catheter would not prime.Another angiojet spiroflex catheter was advanced and completed the procedure; however, during withdrawal, the catheter was broken.The device was completely removed from the patient's body.No patient complications were reported and patient was fine.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of a spiroflex thrombectomy system.The pump assembly, effluent/supply line, shaft, tip, piston, and spike line were microscopically and visually inspected.Blood was inside the device and the waste bag was cut-off, when received.The waste bag was not returned for analysis.Inspection of the device revealed that the shaft was kinked 47cm distal of the strain relief with a hole in the shaft at the same location.
 
Event or Problem Description

Brand Name
ANGIOJET SPIROFLEX
Common Device Name
CATHETER, EMBOLECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9695608
Report Number2134265-2020-01136
Device Sequence Number2824459
Product Code MCX
UDI-Device Identifier08714729889380
UDI-Public08714729889380
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K072769
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/27/2020
Device Model Number10706
Device Catalogue Number10706
Device Lot Number0023119943
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/03/2020
Initial Date Received by Manufacturer 01/23/2020
Supplement Date Received by Manufacturer02/11/2020
Initial Report FDA Received Date02/11/2020
Supplement Report FDA Received Date03/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1